Hail, Jefferson
- When
- April 3, 2:15 AM CST
- Where
- Jefferson County, 3 mi NE of Birmingham
- Measured
- 1 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 33.550, -86.783
Reported in Crestwood area.
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before the first event at Apr 2, 8:04 PM CST, 6 hours 11 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 904 PM CDT SUN APR 2 2006 .DISCUSSION... ALL THE ACTION THIS EVENING HAS REMAINED WELL NORTHWEST OF CENTRAL ALABAMA...WHILE WE HAVE REMAINED DRY. BOTH NAM AND GFS MODELS CONTINUE TO INSIST THAT SHOWERS AND THUNDERSTORMS WILL INCREASE IN COVERAGE ACROSS CENTRAL ALABAMA AFTER MIDNIGHT TONIGHT...THROUGH DAYBREAK MONDAY...AS UPPER LEVEL SHORTWAVE ENERGY SWINGS THROUGH THE TENNESSEE VALLEY. WITH SUCH MODEL INSISTANCE...I AM RELUCTANT TO LOWER POPS AT THIS TIME. LATEST DAY ONE SWO FROM SPC BRINGS THE SLIGHT RISK AREA DOWN TO JUST INTO MARION AND WINSTON COUNTIES. TRAJECTORIES FROM ONGOING SUPERCELLS SUGGEST THAT THESE WILL SAY REMAIN NORTH OF THE COUNTY WARNING AREA. WHILE VARIOUS SEVERE WEATHER PARAMETERS WILL NOT BE NEARLY AS ROBUST OVERNIGHT COMPARED TO THIS EVENING...IT WOULDNT SURPRISE ME IF A FEW STRONGS EVENTUALLY MOVED INTO ALABAMA. ALL IN ALL...WILL NOT BE MAKING ANY MAJOR CHANGES TO THE ONGOING FORECAST. && .BMX WATCHES/WARNINGS/ADVISORIES... AL...NONE. && 61
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 127 AM CDT MON APR 3 2006 ALZ011>015-017>050-031230- AUTAUGA-BARBOUR-BIBB-BLOUNT-BULLOCK-CALHOUN-CHAMBERS-CHEROKEE- CHILTON-CLAY-CLEBURNE-COOSA-DALLAS-ELMORE-ETOWAH-FAYETTE-GREENE-HALE- JEFFERSON-LAMAR-LEE-LOWNDES-MACON-MARENGO-MARION-MONTGOMERY-PERRY- PICKENS-PIKE-RANDOLPH-RUSSELL-SHELBY-ST CLAIR-SUMTER-TALLADEGA- TALLAPOOSA-TUSCALOOSA-WALKER-WINSTON- 127 AM CDT MON APR 3 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. ...TORNADO WATCH IN EFFECT THROUGH 7 AM CDT FOR PORTIONS OF CENTRAL ALABAMA... .DAY ONE...REST OF TONIGHT. SEVERE THUNDERSTORMS...CAPABLE OF PRODUCING WIND GUSTS IN EXCESS OF 70 MPH...LARGE HAIL...AND TORNADOES...ARE POSSIBLE FOR NORTHWESTERN PORTIONS OF CENTRAL ALABAMA...GENERALLY NORTH OF LINE FROM VERNON...TO FAYETTE..AND JASPER THROUGH 7 AM CDT. A SQUALL LINE OUT AHEAD OF A COLD FRONT WILL APPROACH MARION COUNTY AFTER 3 AM CDT...AND TRACK SLOWLY SOUTHEASTWARD THROUGH 7 AM CDT. THE ATMOSPHERE REMAINS MOIST AND UNSTABLE OUT AHEAD OF THE FRONT...AND STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED TO CONTINUE THROUGH SUNRISE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A FEW STRONG STORMS MAY BE LINGERING ACROSS THE INTERSTATE 20 59 CORRIDOR EARLY THIS MORNING...DURING THE MORNING COMMUTE HOURS...AS A LINE OF SHOWERS AND THUNDERSTORMS JUST AHEAD OF A COLD FRONT PUSHES THROUGH THE AREA. AS TEMPERATURES HEAT UP LATE MONDAY MORNING...A FEW STRONG STORMS ARE POSSIBLE GENERALLY SOUTH OF INTERSTATE 20 AND EAST OF INTERSTATE 65. THE STORMS WILL HAVE THE POTENTIAL OF PRODUCING WIND GUSTS UP TO 40 MPH...PEA SIZED HAIL...A DEADLY CLOUD TO GROUND LIGHTNING. THE BEST CHANCE OF STRONG THUNDERSTORMS WILL OCCUR BETWEEN 11 AM AND 4 PM. A COLD FRONT WILL PUSH ACROSS CENTRAL ALABAMA ON MONDAY. THE FRONT WILL BE NEAR A GADSDEN TO BIRMINGHAM TO TUSCALOOSA LINE BY 1 PM... AND TO A TROY TO PHENIX CITY LINE BY 4 PM. A FEW STRONG STORMS ARE POSSIBLE JUST AHEAD OF THE FRONT AS ITS MOVES THROUGH CENTRAL ALABAMA. STRONG THUNDERSTORMS ARE AGAIN POSSIBLE LATE FRIDAY AND SATURDAY ASSOCIATED WITH THE NEXT COLD FRONT APPROACHING CENTRAL ALABAMA. THIS SYSTEM LOOKS VERY SIMILAR TO THE ONE AFFECTING US TONIGHT. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS NOT EXPECTED AT THIS TIME. JD/81
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
309 AM CDT MON APR 03 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0302 AM HAIL SYLVAN SPRINGS 33.51N 87.03W
04/03/2006 E0.50 INCH JEFFERSON AL NWS EMPLOYEE
0302 AM HAIL W MINOR 33.53N 86.95W
04/03/2006 M0.88 INCH JEFFERSON AL AMATEUR RADIO
HAIL FELL OVER IN MCDONALD CHAPEL
&&
ARMThe Birmingham radar (KBMX), 42 km away, was scanning. The volume nearest the first event began at 08:16 UTC.
1 hail. Local standard time, as filed.
Reported in Crestwood area.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Alabama in 2006Every state in 2006This day in weather historyWarnings in Alabama, April 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5504077.